Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone... I have a question. My dentist recently put me on Keflex (cephalexin), an antibiotic, and didn't tell me that it would decrease the effectiveness of my birth control (I take Yaz). I had sex without a condom and while on the antibiotics during ovulation. I called my doc and he said to stop taking the birth control pills immediately, in case i am pregnant. So I stopped taking the Yaz 3 days ago, and now I am seeing a little bleeding (not as heavy as a period) and am getting some slight cramping. I've also been really emotional and tired. My doc said that it could be pregnancy or not, but that cramping isn't always normal for going off birth control. Could this mean that I'm pregnant, or does this mean that I'm probably not pregnant? Does anyone have experience with this?

Loading...

Hi Guest,
The only way to answer the question is to take a pregnancy test. YES... antibiotics DEFINETELY decrease the effectiveness of the birth control pill. I have known women whom have gotten pregnant on the pill also.
It is usually recommended to have alternate birth control during you antibiotic course by pharmacists, and it is also recommended by pharmacists to continue alternate birth control even 1 week after your course of antibiotics are finished.

Hizgrace
Reply

Loading...